Alert archive / Colorado / Winter Storm Watches in 2013
Winter Storm Watch 7, NWS Pueblo, CO
NWS Pueblo, CO issued this winter storm watch at Mar 8, 2013, 4:18 AM MST for 9 counties in Colorado. It took effect at Mar 9, 2013, 8:00 AM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 8, 2013, 4:18 AM MST (11:18 UTC)
- In effect from
- Mar 9, 2013, 8:00 AM MST
- Expired
- Mar 9, 2013, 4:15 AM MST
- In force
- Issued by
- NWS Pueblo, CO
Counties Alamosa County, CO, Chaffee County, CO, Costilla County, CO, Custer County, CO, Fremont County, CO, Huerfano County, CO, Las Animas County, CO, Pueblo County, CO, Saguache County, CO
The radar
The Pueblo radar (KPUX), 116 km from the middle of the area, began a volume at 11:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 11.3 hours before the alert went out and 282 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3501 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 150 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this winter storm watch went out at Mar 7, 2:53 PM MST, 13 hours 25 minutes earlier.
Area forecast discussion, Mar 7, 2:53 PM MST, 13 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 253 PM MST THU MAR 7 2013 .SHORT TERM...(THIS EVENING THROUGH FRIDAY) ISSUED AT 241 PM MST THU MAR 7 2013 CURRENTLY...THE UPPER TROUGH WAS STRENGTHENING OFF THE WEST COAST THIS AFTN...WITH BRISK SW FLOW ALOFT ACROSS THE 4 CORNERS REGION. THE FORECAST AREA HAS A BIT OF MID AND HIGH LEVEL CLOUDINESS THIS MORNING...BUT IT THINNED AND BROKE UP QUICKER THAN IT DID ON WED...SO TEMPS HAVE WARMED INTO THE 60S TO MID 70S ACROSS THE E PLAINS...AND INTO THE 50S TO LOWER 60S FOR THE HIGH VALLEYS. AS WAS FORECAST...THOUGH RH LEVELS ARE LOW...THE STRONGER WINDS HAVE NOT BEEN REALIZED AT THE SFC. TONIGHT...THE UPPER CLOSED LOW PRESSURE SYSTEM CONTINUES TO STRENGTHEN AND WILL START MOVING ONSHORE ACROSS S CA BETWEEN 06Z AND 12Z. THE CWA IS EXPECTED TO REMAIN DRY...AS S-SW WINDS INCREASE AND MID LEVEL CLOUDS APPROACH THE SW MTS. INCREASED WINDS SHOULD HELP TO KEEP OVERNIGHT MIN TEMPS FROM DROPPING TOO FAR. TOMORROW...THE GFS AND EC MODELS ARE VIRTUALLY IDENTICAL ON THE MOVEMENT AND TIMING OF THIS INCOMING SYSTEM...WITH THE UPPER LOW FORECAST TO MOVE ACROSS S CA AND EDGE INTO AZ BY LATE FRI AFTN. MODELS STILL INDICATED THAT THE ONSET OF PCPN FOR THE CONTDVD WILL BE A LITTLE DELAYED...SO KEPT POPS SILENT UNTIL 15Z WITH THINGS NOT REALLY RAMPING UP UNTIL 18Z. AS FOR ONGOING HIGHLIGHTS...PUSHED THE START TIME BACK A FEW HOURS FOR THEM AS WELL...AND OPTED TO UPGRADE THE CONTDVD AREAS TO A WINTER STORM WARNING SINCE THERE SHOULD BE NEW SNOW ACCUMULATIONS OF ONE TO TWO FEET BY THE END OF THIS EVENING. AS FOR TEMPS...NOT EXTREMELY COLD AT FIRST GLANCE FOR THE MT AREAS AND SLV...AND ANOTHER WARM DAY CAN BE EXPECTED FOR THE E PLAINS AS PCPN SHOULD NOT START UP UNTIL LATE AFTN. ACTUALLY...SUCH A WARM UP WILL MOST LIKELY FEED ISOLATED THUNDERSTORM ACTIVITY FOR THE FAR EASTERN PLAINS AND PALMER DVD THROUGH THE AFTN...AND GRIDS HAVE BEEN MODIFIED TO SHOW THIS THREAT. MOORE .LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY) ISSUED AT 241 PM MST THU MAR 7 2013 (FRI EVE - WED) ...MAIN CONCERN IS WEEKEND STORM... GFS AND EC SIMULATIONS ARE IN VERY GOOD AGREEMENT IN BRINGING A STRONG STORM SYSTEM OVER THE REGION FRI EVENING THRU EARLY SUNDAY. THIS WEATHER SYSTEM HAS THE POTENTIAL TO BRING SIGNIFICANT PRECIP TO QUITE A FEW AREAS...INCLUDING A GOOD PORTION OF THE PLAINS. THIS STORM WILL ALSO BRING HEAVY WET SNOW TO QUITE A FEW AREAS. THE 12Z NAM MODEL WAS IGNORED FOR THIS FCST. 12Z EC AND GFS MOVE 700 MB LOW ACROSS C CO. THIS 700 MB LOW IS THEN FCST TO SHIFT A BIT TO THE SOUTH AND BE LOCATED OVER EC/SE CO BY 00Z SUNDAY. THE LOW THEN LIFTS TO THE NORTHEAST. THE NAM ON THE OTHER HAND SIMPLY MOVES THE LOW E-NE ACROSS THE STATE. THIS MOTION IS THE REASON FOR THE DISCREPANCY IN THE WIND AND QPF FIELDS (ALTHOUGH 18Z NAM IS MORE IN LINE WITH GFS AND EC) THE HEAVIEST SNOW WILL FALL ACROSS THE CONTDVD...ESPECIALLY THE SAN JUANS FRIDAY NIGHT INTO EARLY SAT. TOTAL ACCUMS ACROSS THE SAN JUANS SHOULD RANGE BETWEEN 1-2 FEET....WITH SLIGHTLY LESSER AMOUNTS ACROSS THE C MTNS. THE EMPHASIS THEN SHIFTS TO THE S FRONT RANGE/E PLAINS FOR SAT. BELIEVE THE PRECIP SHOULD NOT REACH THE PIKES PEAK REGION UNTIL SUNRISE SATURDAY MORNING. THIS PRECIP WILL LIKELY COMMENCE AS SNOW FOR ELEVATIONS ABOVE 7000 FEET...BUT LOWER ELEVATIONS WILL LIKELY START AS RAIN. SNOW WILL ALSO PICK UP ACROSS THE S MTNS DURING THE LATER MORNING HOURS AND WILL GRADUALLY MOVE EAST- SOUTHEAST ACROSS THE PLAINS. AT THIS TIME IT IS VERY DIFFICULT TO KNOW WHEN THE PRECIP OVER KCOS WILL TURN OVER....BUT BEST SCIENTIFIC GUESS WILL BE AROUND 9-10 AM HOUR IN THE CITY WITH THE REST OF THE PRECIP IN EL PASO COUNTY CHANGING OVER BY LATE MORNING. SNOWFALL ACCUMS OVER THE LOWER ELEVATIONS OF EL PASO COUNTY WILL BE VERY TRICKY...AS THE GROUND WILL INITIALLY BE VERY WARM DUE TO THE RECENT WARM SPELL WE ARE CURRENTLY EXPERIENCING. ADDITIONALLY...THE SNOW WILL BE WET AND IT WILL SETTLE. FOR NOW...EXPECT MOST OF THE SIGNIFICANT ACCUMS TO FALL MAINLY ACROSS N EL PASO COUNTY WHERE 3-6" WILL BE POSSIBLE BY SUNSET SATURDAY...WITH ONLY LIGHT ACCUMS OVER S EL PASO COUNTY AND THE CITY OF KCOS. BLOWING SNOW WILL ALSO BE AN ISSUE WITH THE STORM OVER N EL PASO COUNTY. WIND GRIDS ARE GUSTING TO 45 MPH BY LATER IN THE AFTERNOON. THERE IS A CHANCE THAT N EL PASO COUNTY WILL EXPERIENCE BLIZZARD CONDITIONS SAT AFTERNOON AND EVENING. DUE TO THE WET SNOW AND WIND...POWER OUTAGES WILL BE POSSIBLE. THE PRECIP WILL TREK SOUTHEAST DURING THE DAY SAT AFFECTING THE REMAINDER OF THE PLAINS AS A COLD FRONT MOVES STEADILY TOWARDS THE SOUTHEAST. MODEL QPFS WITH THIS SYSTEM ARE RATHER HIGH AND HAVE INCREASED POPS OVER THE PLAINS AND E FACING SLOPES OF THE S MTNS. THE RECENT MODEL RUNS ARE SHOWING A BIT OF A NNE WIND AT 700 IMPINGING ON THE E FACING SLOPES AND THIS MAY ALLOW FOR MORE SIGNIF ACCUMS TO FALL OVER THE E FACING SLOPES. FOR NOW...HELD OFF ON ANY HILITES FOR THE S MTNS...BUT IF THIS TREND CONTINUES...THEN HILITES WILL BE NEEDED FOR THE WETS/SANGRES AND ADJ PLAINS (RATON MESA REGION). MOST OF THE LOWER PLAINS MAY SEE ALL RAIN WITH THIS EVENT...WITH THE PRECIP CHANGING TO SNOW DURING THE LATER AFTERNOON HOURS. FOR NOW I HAVE ONLY LIGHT SNOW ACCUMS FOR ELEVATIONS BELOW 5500 FEET. WITH THE STRONG NORTHERLY WINDS WITH THIS EVENT...THE PUEBLO REGION WILL BE SHADOWED. THE BEST CHANCE OF PRECIP FOR THE GREATER PUEBLO AREA WILL BE SATURDAY AFTERNOON. THIS IS A STRONG STORM SYSTEM AND THINGS COULD CHANGE. PLEASE STAY TUNED FOR LATER UPDATES REGARDING THIS STORM SYSTEM. AS FOR THE REST OF THE FCST...ONCE THIS SYSTEM MOVES THROUGH...THE WX WILL BE QUIET WITH TEMPS WARMING BACK INTO THE 50S AND 60S BY MIDWEEK. UNFORTUNATELY...WE MAY NOT SEE ANOTHER STORM UNTIL LATE NEXT WEEKEND. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z FRIDAY EVENING) ISSUED AT 241 PM MST THU MAR 7 2013 INCOMING STORM SYSTEM WILL BEGIN AFFECTING THE FORECAST AREA LATE TOMORROW MORNING...WITH INCREASING CLOUD COVER...STRENGTHENING S-SW WINDS AND SHOWER ACTIVITY SPREADING FROM WEST TO EAST THROUGH THE AFTN. IN ADDITION...FAVORABLE DYNAMICS AHEAD OF THIS SYSTEM MAY SPARK ISOLATED THUNDERSTORM ACTIVITY FOR THE FAR EASTERN PLAINS...AND PALMER DVD...BETWEEN 18Z AND 00Z. KALS...VFR CONDITIONS THROUGH 19Z...THEN SCATTERED RAIN AND SNOW SHOWERS ENCROACHING WITH POSSIBLE MVFR VSBY CONDITIONS. KCOS...VFR CONDITIONS THROUGH 20Z...THEN VCTS THROUGH 00Z PRODUCING SPOTTY MVFR VSBY CONDITIONS. KPUB...VFR CONDITIONS FOR THE NEXT 24 HRS. && .PUB WATCHES/WARNINGS/ADVISORIES... WINTER STORM WATCH FROM LATE FRIDAY NIGHT THROUGH SATURDAY EVENING FOR COZ081-082-084. WINTER STORM WARNING FROM 1 PM FRIDAY TO 11 PM MST SATURDAY FOR COZ058-060. WINTER STORM WARNING FROM 11 AM FRIDAY TO 11 PM MST SATURDAY FOR COZ066-068. && SHORT TERM...MOORE LONG TERM...HODANISH AVIATION...MOORE
Hazardous weather outlook, Mar 7, 6:03 AM MST, 22 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 603 AM MST THU MAR 7 2013 COZ058>089-093>099-081400- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 603 AM MST THU MAR 7 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A STORM SYSTEM WILL AFFECT THE AREA FRIDAY THROUGH SATURDAY NIGHT BRINGING SNOW TO THE MOUNTAINS AND PORTIONS OF THE EASTERN PLAINS. SNOW SHOWERS WILL FIRST START ALONG THE CONTINENTAL DIVIDE LATE FRIDAY MORNING...WITH RAIN AND SNOW SHOWERS SPREADING ACROSS THE HIGH MOUNTAIN VALLEYS THROUGH THE EASTERN MOUNTAINS AND PLAINS FRIDAY AFTERNOON AND EVENING. THERE COULD BE A FEW THUNDERSTORMS ACROSS THE AREA FRIDAY AFTERNOON AND EVENING...WITH THE MAIN THREAT BEING LIGHTNING. THE SNOW WILL THEN CONTINUE OVER THE MOUNTAINS FRIDAY NIGHT THROUGH SATURDAY NIGHT...WITH SIGNIFICANT SNOW ACCUMULATIONS POSSIBLE...ESPECIALLY ALONG THE CONTINENTAL DIVIDE AND ACROSS THE EASTERN MOUNTAINS. SNOW IS ALSO EXPECTED OVER THE SOUTHEAST PLAINS...MAINLY LATE SATURDAY AFTERNOON THROUGH EARLY SUNDAY MORNING WITH ONLY LIGHT ACCUMULATIONS EXPECTED. HOWEVER...THE PALMER DIVIDE WILL LIKELY SEE SNOW BEGIN EARLY SATURDAY AND CONTINUE THROUGH SATURDAY NIGHT...WITH SEVERAL INCHES OF ACCUMULATION POSSIBLE. IN ADDITION...STRONG NORTHERLY WINDS LOOK TO DEVELOP ACROSS THE EASTERN PLAINS SATURDAY AFTERNOON AND SATURDAY NIGHT...AND COMBINED WITH SNOWFALL...WILL HAVE THE POTENTIAL TO CAUSE HAZARDOUS DRIVING CONDITIONS IN BLOWING AND DRIFTING SNOW...ESPECIALLY ALONG THE PALMER DIVIDE. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT. 28/23
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 8, 4:18 AM MST | Blizzard Warning | PUB | El Paso | 43 hr |
| Mar 8, 4:18 AM MST | Winter Weather Advisory | PUB | Alamosa, Baca, Bent, Chaffee, Conejos, Costilla and 14 more | 47 hr |
Nearby
Winter Storm Watches in Colorado, 2013Every winter storm watch in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.